Anacin is a combination medication having constituents Aspirin and caffeine. The combination was first proposed by William Milton Knight after which a company called Insight pharmaceuticals started manufacturing the product in the year 1930. The medication is made in 6 different formulations to accompany the needs of its wide range of consumers.
Various types of headaches, fever, body pain especially muscle pain and minor stages of arthritis are all the conditions targeted and treated with the help of Anacin. Addition of caffeine into this medication amplifies its pain relieving properties. It also reduces inflammation in certain cases.
Anacin is also used for preventing certain type of cardiovascular conditions such as heart stroke and angina. Use of this medication for heart related problems must only be done under the supervision of a health care facilitator.
Regular strength Anacin contains 400 mg aspirin and 32 mg caffeine. Extra strength contains 500 mg aspirin and 32 mg caffeine and advanced version is a slight modified chemical compound which also contains 250 mg of Paracetamol along with 250 mg aspirin and 65 mg caffeine. So based on the degree on pain one can go for either of these versions. All the types however come in tablet form and the tablet must be taken as a whole.
Anacin can be taken along with food if there is any discomfort in the stomach. In general 2 tablets of any formulation can be taken every 6 hours. But the maximum daily dose should not be higher than 8 tablets. Sometimes expired medicine would contain a smell that resembles vinegar. At such junctures, dispose the bottle immediately as the medicine is no longer effective.
Some common side effects that occur with Anacin can be nervous feelings, dizziness, burning sensation in the heart and stomach problems. Seeking immediate medical attention is imperative when you experience symptoms like diarrhea, bloody stools, allergic reactions, breathing problems, shakiness or stomach pain that is persistent, and loss of hearing. Serious symptoms are only a rare occurrence but you must me well aware of it in case if you face any for problems.
Anacin is known to interact with drugs such as Insulin, anticoagulants, carbonic anhydrase inhibitors, methotrexate and quinolones. Some of these medications decrease the effectiveness of aspirin while other increases the degree of side effects. Hence inform your doctor if you are taking any over the counter, herbal or prescription medication even though they don’t fall into the aforementioned category of medication. This will enable the doctor to formulate a treatment plan that has more benefits than risks.